MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-0340S
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not accessible for testing.If additional information becomes available, it will be provided in a supplemental report.Device implanted in the patient.
 
Event or Problem Description
It was reported that after inserting the lag screw, the set screw was installed and it was confirmed that the lag screw driver did not rotate.When the end cap was inserted, it became difficult to insert.After that it was checked by x-ray, it was in contact with the set screw that should have been inserted to the final position.After reinserting the set screw and confirming that the lag screw driver did not rotate, the surgery was completed.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since no product and no medical records, i.E.X-rays had been provided.Review of dhr, complaint history, capa databases and risk analysis did not identify any discrepancies.No nc/capa had been filed for the item in question.Potential cut-out had been considered in the risk management file.Following the event description it was concluded that the set screw initially has been placed / locked on the outer surface of the lag screw instead in the sliding flute.That position implied a non-rotating lag screw (driver) but with a set screw placed too high and avoiding suitable insertion of the end cap.The labelling clearly describes the correct placement of the set screw.Since the set screw is equipped with a safety ring a loosening of the set screw during operation is impossible.The set screw cannot unscrew by itself.Medical records were not provided.Unsuitable placements of set screw have been determined but intra-operative loosening has not been reported until date.With available information ¿ implant - assembling impaired ¿ an unsuitable placement of the set screw was concluded as root cause and being user related.In case substantive information or the item itself becomes available we reserve the right to re-open the investigation with root cause assessment.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X340MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13059719
Report Number0009610622-2021-00826
Device Sequence Number1506056
Product Code HSB
UDI-Device Identifier04546540375346
UDI-Public04546540375346
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number3425-0340S
Device Catalogue Number34250340S
Device Lot NumberK0EABEA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown